MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA FEM ADAPTER 5 DEGREE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

DEPUY ORTHOPAEDICS INC US SIGMA FEM ADAPTER 5 DEGREE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Catalog Number 960781
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Muscular Rigidity (1968); Pain (1994); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 01/01/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient states he had knee replacement around 2004, had revision done in 2016 in (b)(6) by surgeon at a hospital.He continued to have issues and in (b)(6) 2023, he went to another surgeon in another hospital who replaced what he considered damaged components.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d1, d2, d3, d4, g4-510k: this report is for an unk knee femoral adaptor/unknown lot.Part and lot number are unknown.Without the specific part number, the udi number and 510-k number is unknown.Investigation summary patient states he had knee replacement around 2004, had revision done in 2016 in (b)(6) by surgeon at a hospital.He continued to have issues and in (b)(6) 2023 went to another surgeon in another hospital who replaced what he considered damaged components.The product was not returned to j&j medtech orthopaedics; however, photos and a video were provided for review.The photo/video investigation revealed that looseness can be seen in the unknown knee femoral adaptor device, it is reasonable to conclude that a disassociation event occurred between the unknown knee femoral adaptor bolt and the unknown knee femoral adaptor.The device lot number is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the unknown knee femoral adaptor would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: a1, a2 (dob), a3a (sex), b5, b7, d4 (lot, expiration date), d6b, d10, g4, h4 and h6 (health effect - clinical code) corrected: d1, d2a, d2b, d4 (catalog, udi).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.Doi: (b)(6) 2016: 65-year-old male patient received a right knee revision of unknown implants to treat tibial tray loosening, metallosis, and osteolysis.The implants revised in this procedure are unknown and will not be captured as a complaint.The patient received a tc3 revision knee, depuy resurfaced patella, and depuy cement x 4.The procedure was completed without complications.Dor: (b)(6) 2023: 73- year-old male patient received a right knee revision to treat progressive pain, swelling, walking difficulty, and stiffness.Upon entering the joint, the surgeon debrided metallosis and synovitis.The surgeon determined the cause of the metallosis was the disassociation of the femoral adaptor and adaptor bolt, causing movement at the adaptor and bolt junction.There was no reported product problem with the revised femoral component.The femoral sleeve and stem were well-fixed and retained.The patella was loosened at an unknown interface secondary to patellar osteolysis and revised.There was no reported product problem with the revised tibial insert.The tibial tray, sleeve, and stem were well-fixed and retained.There was some medial tibial osteolysis that was treated with impaction bone grafting.The patient was revised with competitor cement and depuy tc3 implants.The procedure was completed without complications.Doi: (b)(6) 2016.Dor (b)(6) 2023.Right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient states he had knee replacement around 2004, had revision done in 2016 in california by surgeon at a hospital.He continued to have issues and in (b)(6) 2023 went to another surgeon in another hospital who replaced what he considered damaged components.He has spoken with attorney.Patient status/ outcome / consequences, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study: unknown.(b)(4).Device property of: none.Device in possession of: none.By checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.The product was not returned to j&j medtech orthopaedics; however, photos and a video were provided for review.See attachment (b)(4) device video ad 31 jul 2024, (b)(4) device photo ad 31 jul 2024 (1), (b)(4) device photo ad 31 jul 2024 (2), (b)(4) external knee revision (2.53 mb).The photo/video investigation revealed that looseness can be seen in the sigma fem adapter 5 degree, it is reasonable to conclude that a disassociation event occurred between the sig fem adap +2/-2 offset bolt and the sigma fem adapter 5 degree.Although disassociation was observed on both devices, they remained attached and assembled.A manufacturing record evaluation was performed for the finished device product code: 960781 lot number: c83056, and no non-conformances or manufacturing irregularities were identified.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the sigma fem adapter 5 degree would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished.Device product code: 960781 lot number: c83056, and no non-conformances or manufacturing irregularities were identified.

Brand Name
SIGMA FEM ADAPTER 5 DEGREE
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21646586
Report Number1818910-2025-04208
Device Sequence Number7614904
Product Code JWH
UDI-Device Identifier10603295233916
UDI-Public(01)10603295233916(17)260831(10)C83056
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number960781
Device Lot NumberC83056
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer04/16/2025
07/21/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/30/2025
07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LCS CRUC M/B PAT REPLC GVF LG+.; MBT REVISION CEM TIB TRAY SZ 5.; PFC*SIGMA TC3 FEM RT SZ5.; SIG FEM ADAP +2/-2 OFFSET BOLT.; SMARTSET GHV GENTAMICIN 40G.; SMARTSET GHV GENTAMICIN 40G.; SMARTSET GHV GENTAMICIN 40G.; SMARTSET GHV GENTAMICIN 40G.; TC3 RP TIBIAL INSERT S5,20.0.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale